Alert archive / New York / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 9, NWS Binghamton, NY
NWS Binghamton, NY issued this severe thunderstorm warning at May 15, 2020, 4:07 PM EDT for Madison County, Oneida County, Onondaga County, New York. It was in force for 38 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 15, 2020, 4:07 PM EDT (20:07 UTC)
- Expired
- May 15, 2020, 4:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Madison County, NY, Oneida County, NY, Onondaga County, NY
The radar
The Ft Drum radar (KTYX), 64 km from the middle of the area, began a volume at 20:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 15, 4:21 PM EDT | TSTM WND DMG | 4 Nw Westmoreland, NY | LARGE PINE TREE FELL AND TOOK OUT OTHER TREES. |
| May 15, 4:32 PM EDT | TSTM WND DMG | 2 Wnw New York Mills, NY | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 2 WNW NEW YORK MILLS. WIRES AND TRANSFORMER DOWN. |
| May 15, 4:32 PM EDT | TSTM WND DMG | Whitesboro, NY | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM WHITESBORO. WIRES DOWN. |
| May 15, 4:36 PM EDT | TSTM WND DMG | 3 N Deerfield, NY | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM 3 N DEERFIELD. WIRES AND TRANSFORMER DOWN. |
| May 15, 4:38 PM EDT | TSTM WND DMG | Clinton, NY | CORRECTS PREVIOUS TSTM WND DMG REPORT FROM CLINTON. WIRES DOWN. |
| May 15, 4:46 PM EDT | TSTM WND DMG | Whitesboro, NY | WIRES DOWN. |
| May 15, 4:47 PM EDT | TSTM WND DMG | Clinton, NY | WIRES DOWN. |
| May 15, 4:50 PM EDT | TSTM WND DMG | 3 N Deerfield, NY | WIRES AND TRANSFORMER DOWN. |
| May 15, 4:51 PM EDT | TSTM WND DMG | 2 Wnw New York Mills, NY | WIRES AND TRANSFORMER DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 3:32 PM EDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.1 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 136 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
258
WUUS51 KBGM 152007
SVRBGM
NYC053-065-067-152045-
/O.NEW.KBGM.SV.W.0009.200515T2007Z-200515T2045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Binghamton NY
407 PM EDT Fri May 15 2020
The National Weather Service in Binghamton has issued a
* Severe Thunderstorm Warning for...
Oneida County in central New York...
Central Madison County in central New York...
East central Onondaga County in central New York...
* Until 445 PM EDT.
* At 406 PM EDT, severe thunderstorms were located along a line
extending from near Boonville to Kirkville, moving southeast at 55
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Syracuse, Utica, Rome, Sullivan, Oneida, Kirkland, Lenox, Lee,
Verona and Westmoreland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1000 PM EDT for central New
York.
For your protection move to an interior room on the lowest floor of a
building.
To report severe weather, contact your nearest law enforcement
agency. They will send your report to the National Weather Service
office in Binghamton.
&&
LAT...LON 4347 7509 4333 7508 4330 7515 4326 7516
4322 7507 4305 7522 4288 7520 4287 7525
4278 7525 4307 7615 4318 7596 4315 7589
4323 7588 4343 7556 4343 7552 4356 7524
TIME...MOT...LOC 2006Z 303DEG 49KT 4350 7528 4308 7599
HAIL...1.00IN
WIND...60MPH
$$
MWG1 follow-up statement
716
WWUS51 KBGM 152051
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
451 PM EDT Fri May 15 2020
NYC053-065-067-152100-
/O.EXP.KBGM.SV.W.0009.000000T0000Z-200515T2045Z/
Oneida NY-Madison NY-Onondaga NY-
451 PM EDT Fri May 15 2020
...THE SEVERE THUNDERSTORM WARNING FOR ONEIDA...CENTRAL MADISON AND
EAST CENTRAL ONONDAGA COUNTIES HAS EXPIRED...
The storms which prompted the warning have moved out of the area.
Therefore, the warning has been allowed to expire. However heavy
rain is still possible with these thunderstorms.
A Tornado Watch remains in effect until 1000 PM EDT for central New
York.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Binghamton.
LAT...LON 4347 7509 4333 7508 4330 7515 4326 7516
4322 7507 4305 7522 4288 7520 4287 7525
4278 7525 4307 7615 4318 7596 4315 7589
4323 7588 4343 7556 4343 7552 4356 7524
TIME...MOT...LOC 2050Z 303DEG 49KT 4318 7462 4276 7533
$$
JRKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 2:28 PM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 15, 2:28 PM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Binghamton NY 228 PM EDT Fri May 15 2020 .SYNOPSIS... A cold front will pass through the area during the late afternoon and evening with showers and thunderstorms. Thunderstorms could be severe with damaging winds, heavy rain, and hail. High pressure Saturday will provide a brief dry period before a slow moving low pressure system brings periods of rain Sunday afternoon through Tuesday. Trending dry and seasonable for midweek. && .NEAR TERM /THROUGH SATURDAY/... 200 PM Update Partly sunny conditions early this afternoon have allowed temperatures to surge into the mid-70s and lower 80s across the region. Mixed layer CAPE is increasing quickly, now over 500 J/Kg across West-Central NY, and is expected to reach 800-1000 J/Kg over the next few hours. Effective deep layer shear is increasing between 35-50 kts across CNY at this time. With DCAPE values approaching 500-700 J/Kg damaging winds still seem to be the main threat...however there is plenty CAPE in the hail growth zone, so some large hail is certainty also possible. Low level 0-1km shear is analyzed at 20-25 kts across WNY, moving this way as the shortwave approaches. 0-1km helicity is mainly 100-150m2s2...except 150-200 m2s2 up across Oneida County;closer to the surface warm front boundary. Therefore, an isolated, brief spin up cannot be completely ruled out. Timing remains generally the same as outlined below. PWATS are surging up between 1.2 to 1.4 inches, so brief heavy rain and even some localized, minor hydro issues are possible where multiple storms track over the same area this evening (mainly CNY). Will be collaborating with SPC on the need for any watch issuance shortly. The front and thunderstorms drop south, and exit NE PA by around midnight, or shortly thereafter. After that, expect a cool, moist northerly flow overnight with ample cloud cover and perhaps some patchy fog. Overnight lows dip down into the upper 40s to mid-50s. Saturday starts off cloudy, or mostly cloudy with much of the area locked under a stratus cloud deck in the continued cool northerly flow. The strong May sun angle should gradually break the cloud cover up during the mid to late morning hours. Expect partly to mostly sunny conditions by afternoon as high pressure builds. Seasonable temperatures expected...ranging from 65-75. Quiet weather continues Saturday night as high pressure moves directly overhead. Light winds and clear skies will allow temperatures to fall into the low to mid-40s for much of the region. Previous Discussion Below SPC did expand the 'enhanced' severe thunderstorm outlook a bit north with the update this morning; so this now includes Syracuse, Utica and Rome in the higher threat area. Clouds are beginning to break up now as a clear slot moves from the Ohio Valley/WNY. This will bring partly to mostly sunny skies for a time midday, and allow surface temperatures to surge up well into the 70s and even lower 80s for the valleys in NE PA. Dew points will hover around 60, and this will allow for plenty of instability this afternoon. Guidance still indicating around 1000 J/Kg of MLCAPE and 40kts of deep layer shear. Low level shear is marginal around 20-25 kts in the 0-1km layer, along with 150m2/s2...so main threat still appears to be localized damaging winds, isolated large hail and perhaps a brief tornado could spin up. Rainfall amounts will also be locally heavy, mainly across CNY, where up to 1-1.5" could fall where multiple thunderstorms track. A few discrete thunderstorms should pop up across NE PA between 2-4 PM, tracking off to the NE into the southern Catskills. Then, a main line of storms moves into the Finger Lakes, Syracuse Metro and Mohawk Valley between 4-6 PM. This line slowly tracks off to the south and east, reaching Ithaca- Cortland-Oneonta by 5-7pm, and the southern tier by 6-8 pm. The line of storms then tracks into NE PA this evening (7-9pm) while slowly weakening, as instability wanes. && .SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/... 130 pm update... A warm front climbs northward through the area Sunday, to settle across northern NY State by the afternoon. However, guidance continues to pull back on the onset of more steady rain until the evening hours. Still cannot rule out some showers during the daytime, though, as southwesterly flow will bring in a surge of Gulf moisture and PWATs increasing to around 1.0 to 1.5 inches by the evening. Rain chances will be on the increase Sunday evening into the night as the surface low moves towards the stationary front draped across our northern zones, with chances for heavy rain Sunday night through Monday given better dynamical forcing ahead of the cold front. Monday could see another surge in moisture as another system well offshore becomes intercepted by the upper level low that will be tracking in from the west. As this extra moisture funnels into the area, this could lead to enhanced rain totals and a prolonged period of steady, moderate to heavy rain especially across our northern zones Monday. Totals remain generally in the 1 to 2 inch range area-wide, but higher totals in excess of 2 inches would be possible north of the Southern Tier counties. Rain will gradually taper off from northwest to southeast Monday evening and night, but a chance for showers will still linger Monday night as the upper level low slowly makes an exit. As for temperatures during the short term: temperatures Sunday will peak in the upper 60s and lower 70s behind the warm front, then fall back into the 50s Sunday night before only reaching highs in the low to mid 60s Monday with the passing cold front and ongoing rain. && .LONG TERM /TUESDAY THROUGH THURSDAY/... 130 pm update... Rain showers linger for much of Tuesday with the upper level low slowly pushing into the southeastern US, then high pressure beginning to build in will allow for drier conditions for the middle of the week. The low finally will lift northward into Thursday, with rain chances returning by Thursday evening. Otherwise, a warming trend is expected through the rest of the week. Tuesday will be cool with highs only in the 50s to lower 60s, but then increasing heights will allow for warming temperatures into the 60s and lower 70s Wednesday and Thursday - as well as more sunshine. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... 2 pm update... Mainly VFR right now but showers and thunderstorms quickly develop after 19-20z from north to south with MVFR and brief IFR conditions. Included a tempo for the thunderstorms and gusts to 30kts...except no tsrms at AVP, where confidence remained too low. After 00-03z IFR cigs and MVFR vsbys take over just about everywhere in CNY. KAVP and KELM should remain mainly fuel alternate CIGS and MVFR VSBY overnight. IFR CIGS begin to lift to fuel alternate/MVFR by 14-16z Saturday, then should scatter out, becoming VFR in the afternoon. Southwest winds at 10 kts with some gusts to 20 kts. Tonight and Saturday northwest winds at 5-10 kts. Outlook... Saturday afternoon through Sunday...VFR Expected. Sunday evening through Tuesday...Showers likely with an embedded thunderstorm possible. Restrictions likely at times. Wednesday...Mainly VFR expected. Lower confidence. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...None. NY...None. && SYNOPSIS...MJM NEAR TERM...MJM SHORT TERM...HLC/JRK/MPK LONG TERM...HLC AVIATION...MJM
Hazardous weather outlook, May 15, 3:41 PM EDT, 26 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 341 PM EDT Fri May 15 2020 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-072-161945- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware-Bradford-Susquehanna-Northern Wayne- Southern Wayne- 341 PM EDT Fri May 15 2020 ...TORNADO WATCH 187 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Tornado Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a potential for a prolonged moderate to locally heavy rain event Sunday evening through Monday. Stay tuned for the latest forecast updates. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines. NYZ062-PAZ043-044-047-048-161945- Sullivan-Wyoming-Lackawanna-Luzerne-Pike- 341 PM EDT Fri May 15 2020 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. A line of thunderstorms will track through the area this afternoon and evening. These thunderstorms will have the potential to produce heavy rain, strong winds and hail. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a potential for a prolonged moderate to locally heavy rain event Sunday evening through Monday. Stay tuned for the latest forecast updates. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS while following local, state and CDC guidelines.
In the hours before
Special weather statement, May 15, 3:04 PM EDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Binghamton NY
304 PM EDT Fri May 15 2020
NYZ016>018-151945-
Onondaga NY-Southern Cayuga NY-Seneca NY-
304 PM EDT Fri May 15 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...NORTHWESTERN
SENECA...NORTHWESTERN CAYUGA AND NORTHWESTERN ONONDAGA COUNTIES UNTIL
345 PM EDT...
At 303 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Battle Island State Park to near Phelps.
Movement was east at 45 mph.
Half inch hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Clay, Cicero, Auburn, Lysander, Van Buren, Baldwinsville, North
Syracuse, Seneca Falls, Solvay and Waterloo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Binghamton.
&&
LAT...LON 4320 7608 4320 7605 4281 7656 4289 7696
4301 7696 4303 7650 4311 7649 4311 7647
4313 7648 4323 7647 4323 7630 4320 7628
4322 7626 4324 7627 4320 7622 4322 7620
4327 7621
TIME...MOT...LOC 1903Z 257DEG 38KT 4338 7645 4300 7704
MWGSpecial weather statement, May 15, 3:11 PM EDT, 56 minutes before
Special Weather Statement
National Weather Service Binghamton NY
311 PM EDT Fri May 15 2020
NYZ015-022-152000-
Steuben NY-Yates NY-
311 PM EDT Fri May 15 2020
...STRONG THUNDERSTORM WILL AFFECT...YATES AND NORTHWESTERN STEUBEN
COUNTIES UNTIL 400 PM EDT...
At 311 PM EDT, Doppler radar was tracking a strong thunderstorm near
Letchworth State Park, moving east at 45 mph.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Penn Yan, Starkey, Benton, Potter, Wayland, Dundee, Middlesex, Italy,
Cohocton and Rushville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Binghamton.
&&
LAT...LON 4254 7766 4258 7765 4258 7737 4267 7737
4267 7736 4273 7734 4276 7731 4276 7695
4254 7693 4254 7689 4253 7690 4250 7772
4253 7772
TIME...MOT...LOC 1911Z 265DEG 38KT 4258 7788
MWGSpecial weather statement, May 15, 3:13 PM EDT, 54 minutes before
Special Weather Statement
National Weather Service Binghamton NY
313 PM EDT Fri May 15 2020
NYZ015-022>024-152000-
Steuben NY-Chemung NY-Yates NY-Schuyler NY-
313 PM EDT Fri May 15 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...SCHUYLER...
SOUTHEASTERN YATES...WESTERN CHEMUNG AND STEUBEN COUNTIES UNTIL 400
PM EDT...
At 313 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Wayland to near Denton Hill State Park.
Movement was east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms. A 42 mph wind gust was reported at Wellsburg with this
line of thunderstorms.
Locations impacted include...
Corning, Southport, Hornell, Big Flats, Bath, Hector, Starkey,
Campbell, Urbana and Canisteo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Binghamton.
&&
LAT...LON 4212 7775 4258 7765 4256 7690 4254 7689
4254 7678 4200 7689 4200 7775
TIME...MOT...LOC 1913Z 256DEG 45KT 4253 7760 4182 7776
MWGSpecial weather statement, May 15, 3:26 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Binghamton NY
326 PM EDT Fri May 15 2020
NYZ009-018-036-037-152030-
Onondaga NY-Southern Oneida NY-Madison NY-Northern Oneida NY-
326 PM EDT Fri May 15 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...ONEIDA...NORTHWESTERN
MADISON AND NORTHEASTERN ONONDAGA COUNTIES UNTIL 430 PM EDT...
At 326 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Redfield to near Plainville. Movement was
east at 35 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Clay, Rome, Cicero, Oneida, Lenox, Lee, Verona, Vienna, Canastota and
Trenton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Binghamton.
&&
LAT...LON 4360 7512 4360 7511 4333 7508 4330 7515
4326 7516 4324 7511 4304 7572 4308 7600
4320 7622 4322 7620 4327 7621 4320 7608
4315 7589 4328 7587 4333 7588 4348 7581
4342 7553
TIME...MOT...LOC 1926Z 285DEG 22KT 4354 7590 4318 7649
MWGSpecial weather statement, May 15, 3:46 PM EDT, 21 minutes before
Special Weather Statement
National Weather Service Binghamton NY
346 PM EDT Fri May 15 2020
NYZ009-017-018-036-037-044-152030-
Onondaga NY-Southern Oneida NY-Cortland NY-Southern Cayuga NY-
Madison NY-Northern Oneida NY-
346 PM EDT Fri May 15 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...ONEIDA...NORTHWESTERN
MADISON...NORTHERN CAYUGA...NORTHWESTERN CORTLAND AND ONONDAGA
COUNTIES UNTIL 430 PM EDT...
At 345 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from 9 miles north of Taberg to near Cayuga.
Movement was east at 50 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Onondaga, Syracuse, Utica, Rome, Cicero, Auburn, De Witt, Sullivan,
Oneida and Kirkland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Binghamton.
&&
LAT...LON 4343 7509 4333 7508 4330 7515 4326 7516
4322 7507 4308 7519 4272 7628 4294 7671
4321 7609 4320 7608 4320 7605 4318 7601
4318 7594 4315 7589 4331 7586 4343 7558
4342 7553 4345 7547
TIME...MOT...LOC 1945Z 278DEG 45KT 4344 7559 4292 7668
MWGSpecial weather statement, May 15, 4:03 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Binghamton NY
403 PM EDT Fri May 15 2020
NYZ023>025-044-045-055-056-PAZ038-039-152100-
Chemung NY-Chenango NY-Cortland NY-Schuyler NY-Tioga NY-Broome NY-
Tompkins NY-Susquehanna PA-Bradford PA-
403 PM EDT Fri May 15 2020
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT...EASTERN SCHUYLER...
WESTERN BROOME...CHEMUNG...CORTLAND...TIOGA...TOMPKINS...NORTHWESTERN
CHENANGO...NORTHWESTERN SUSQUEHANNA AND NORTHERN BRADFORD COUNTIES
UNTIL 500 PM EDT...
At 403 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from Perry City to near Sylvania. Movement was east
at 40 mph.
Half inch hail and wind gusts up to 50 mph will be possible with
these storms. These storms have already produced gusts in the 40-50
mph range.
Locations impacted include...
Chemung, Binghamton, Ithaca, Elmira, Vestal, Cortland, Johnson City,
Endicott, Southport and Barton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Binghamton.
&&
LAT...LON 4255 7672 4255 7659 4257 7662 4267 7577
4175 7603 4176 7690 4200 7694
TIME...MOT...LOC 2003Z 265DEG 35KT 4250 7667 4177 7696
MWGThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 3:04 PM EDT | Special Weather Statement | BGM | Cayuga | 41 min |
| May 15, 3:11 PM EDT | Special Weather Statement | BGM | Yates | 49 min |
| May 15, 3:13 PM EDT | Special Weather Statement | BGM | Schuyler, Steuben | 47 min |
| May 15, 3:26 PM EDT | Special Weather Statement | BGM | Oneida | 64 min |
| May 15, 3:26 PM EDT | Severe Thunderstorm Warning | BGM | Seneca, Steuben, Yates | 64 min |
| May 15, 3:46 PM EDT | Special Weather Statement | BGM | Oneida, Onondaga | 44 min |
| May 15, 3:53 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 40 min |
| May 15, 3:56 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 49 min |
| May 15, 4:03 PM EDT | Special Weather Statement | BGM | Chemung, Cortland, Tioga, Tompkins | 57 min |
| May 15, 4:08 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Onondaga, Seneca, Tompkins, Yates | 32 min |
| May 15, 4:17 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Chenango, Cortland, Delaware, Otsego and 4 more | 36 min |
| May 15, 4:44 PM EDT | Special Weather Statement | BGM | Madison | 46 min |
| May 15, 4:54 PM EDT | Areal Flood Advisory | BGM | Madison, Oneida, Onondaga | 3 hr |
| May 15, 4:55 PM EDT | Special Weather Statement | BGM | Broome | 50 min |
| May 15, 5:07 PM EDT | Special Weather Statement | BGM | Otsego | 38 min |
| May 15, 5:17 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 43 min |
| May 15, 5:38 PM EDT | Tornado Warning | BGM | Delaware | 37 min |
| May 15, 5:46 PM EDT | Special Weather Statement | BGM | Chemung, Tioga | 44 min |
| May 15, 5:52 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 33 min |
| May 15, 6:46 PM EDT | Areal Flood Advisory | BGM | Chemung, Steuben, Tioga, Tompkins | 119 min |
| May 15, 7:08 PM EDT | Special Weather Statement | BGM | Tioga | 37 min |
| May 15, 7:50 PM EDT | Areal Flood Advisory | BGM | Broome, Chenango, Tioga | 115 min |
Nearby
Severe Thunderstorm Warnings in New York, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.